question-icon

What Causes Diarrhea While On Cipro?

default
Posted on Fri, 3 Nov 2017
Question: I recently had a colitis flare.......get 2 times a year. Was hospitalized when my white count went over 11,000. Was in hospital 2 days. Put on antibiotics intravenously. I do have some diahera, but my main concern is that after I eat (am eating very little) I get this bowel movement that I can only describe as "chocolate pudding". If I have the urge to go, I cannot stop it so is quite messy to deal with. It is just like pudding before it sets completely. This has been happening before, during and after release from hospital. I am shocked that someone did not order a stool sample that would have been so easy in hospital. Finished 10 days anitbiotics. Flagl cipro.........
doctor
Answered by Dr. Ramesh Kumar (2 hours later)
Brief Answer:
Take probiotic.

Detailed Answer:
Hello my dear patient,
Have gone through your details and i appreciate your concerns.
I could very well understand the level of frustration you must be having right now.
But believe me if you would be normalin a few days.
See the word colitis means inflammation. Function of your intestine is to break down food absorb useful part and excrete the rest.When intestines are inflammed the secretion of juice digestion and absorption of food is not proper.Color of stool is given by breakdown product of bilrubin termed as stercobilinogen.
But when intestines are swellled up things get messy and there may be color vriation it could be green dark brown unformed.

Secondly antibiotics disturbs the normal flora of gut.so take a probiotic regularly.VSL#3 is fine, keep on taking the probiotic till your stool are well formed and normal. Meanwhile also get a stool routine and microscopy test done. As if it will be positive for bacteria, antibiotics will be prescribed fir more days.

Some general instructions apart from medicines(your gastroenterologist will prescribe) to help you in fast recovery are --

- Increase XXXXXXX warm water intake
- Try to eat lot of vegetables, take a lot of Yogurt along with food.
- Eat plentiful "fresh oranges" and "pear ".
- Take a diet which is very low in Fat.
- Add lot of vegetables and fruits to your diet.
- Packaged fruit juices should not be taken.
- Frequent and small meals should be taken.
- Take small amount of food every 2 hours,Don't take large meals at one time.

- Keep your body hydrated.
- Ispaghula husk should be taken 2 tsf in a glass of water while going to bed daily.


Don't panic just las a wound takes few weeks to heal your intestines would also take few days to setlle down their inflammation and for complete recovery.
Hope i explained the pathology to you.
Thanks!
Above answer was peer-reviewed by : Dr. Kampana
doctor
default
Follow up: Dr. Ramesh Kumar (36 hours later)
I appreciate your expert advice and seem to have the colitis under control. What I cannot control is the gall bladder "dump". Nothing I do stops it. Our family has a history of gall bladder problems. It just continues no matter what I do. As I said I have no control over it, it just comes out when it wants to and that is several times a day. Thank you for your consideration of this problem and thank you for the advice for colitis flare. I am on lots of fresh fruits and vegetables, yogurt, Align antibiotic. Since last night I have had about 6 of these "pudding" discharges.
doctor
Answered by Dr. Ramesh Kumar (21 hours later)
Brief Answer:
Have a fast recovery.

Detailed Answer:
I wish you a good luck and a very fast recovery.
Thanks!
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
Answered by
Dr.
Dr. Ramesh Kumar

Gastroenterologist

Practicing since :1986

Answered : 2805 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
What Causes Diarrhea While On Cipro?

Brief Answer: Take probiotic. Detailed Answer: Hello my dear patient, Have gone through your details and i appreciate your concerns. I could very well understand the level of frustration you must be having right now. But believe me if you would be normalin a few days. See the word colitis means inflammation. Function of your intestine is to break down food absorb useful part and excrete the rest.When intestines are inflammed the secretion of juice digestion and absorption of food is not proper.Color of stool is given by breakdown product of bilrubin termed as stercobilinogen. But when intestines are swellled up things get messy and there may be color vriation it could be green dark brown unformed. Secondly antibiotics disturbs the normal flora of gut.so take a probiotic regularly.VSL#3 is fine, keep on taking the probiotic till your stool are well formed and normal. Meanwhile also get a stool routine and microscopy test done. As if it will be positive for bacteria, antibiotics will be prescribed fir more days. Some general instructions apart from medicines(your gastroenterologist will prescribe) to help you in fast recovery are -- - Increase XXXXXXX warm water intake - Try to eat lot of vegetables, take a lot of Yogurt along with food. - Eat plentiful "fresh oranges" and "pear ". - Take a diet which is very low in Fat. - Add lot of vegetables and fruits to your diet. - Packaged fruit juices should not be taken. - Frequent and small meals should be taken. - Take small amount of food every 2 hours,Don't take large meals at one time. - Keep your body hydrated. - Ispaghula husk should be taken 2 tsf in a glass of water while going to bed daily. Don't panic just las a wound takes few weeks to heal your intestines would also take few days to setlle down their inflammation and for complete recovery. Hope i explained the pathology to you. Thanks!